Mouth and Teeth problems with Colitis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

flash123
Regular Member


Date Joined May 2007
Total Posts : 34
   Posted 8/22/2007 1:41 PM (GMT -7)   
Hi all
 
I have visited my doctor several times regarding my teeth and tongue.  I have noticed that every morning, since having UC, i have a thick creamy substance on my tongue and my teeth are becoming loose.  The substance on the tongue has a very bad odour and although the doc has given me a substance to rub on the affected area 4 times a day, it has not cleared up at all.
 
I am taking Sulphasalzine and calcium tablets but the tongue problems started before i was taking the medication, and shortly before i was diagnosed with UC.  
 
I also constantly feel full of wind and dont get any warning sometimes when i need to go to the toilet.  It is like a 100 yard dash sometimes.  Over the last few weeks i have begun to feel more and more exhausted and every joint in my body feels like that of an old woman. 
 
Do others have similar problems.  I was only diagnosed this year and find it very hard to understand how different my body feels.  It is as if it belongs to somebody else.

princesa
Veteran Member


Date Joined Aug 2007
Total Posts : 2198
   Posted 8/22/2007 1:58 PM (GMT -7)   
The coating on your tongue could be an oral overgrowth of candida, otherwise known as thrush. Overgrowth of candida throughout the digestive system is not uncommon with IBD. In a nutshell, good gut flora are killed off - usually by antibiotics - and candida and other bad bugs are allowed to take over. Fatigue is also a common symptom. Try taking this online quiz to help determine if candida is part of your problem:

http://www.yeastconnection.com/yeast.html
Diagnosed with ulcerative colitis spring 1999
Possibly misdiagnosed
 
Maintenance dose sulfasalazine
Probiotics, l-glutamine and fish oil caps
 
 


cycling_sasquatch
Regular Member


Date Joined May 2007
Total Posts : 167
   Posted 8/24/2007 8:01 AM (GMT -7)   
I have been having very sensitive teeth with cold food/drink lately. I usually just attribute anything weird going on to the Prednisone. Anyone had this?
Dx Left-sided UC Dec. 2006
Currently:
Azathioprine (Imuran) 125mg/day
Prednisone 15mg/day (trying to taper-started at 60 6/1)
Lialda 4/day


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5135
   Posted 8/24/2007 10:45 AM (GMT -7)   
For loosening of teeth you should get to a reliable dentist PRONTO! Try gargling with warm salt water several times daily 'til you get there, but do go. There is no other alternative!!!! In my dentist's words: "Be true to your teeth, or they'll be false to you." / Old Hat (nearly 30 yrs with left-sided UC; currently on 3 X 3 Colazal daily for July flare in descending colon, which is responding)

schrek-chewbacca hunk
Veteran Member


Date Joined Jun 2005
Total Posts : 2666
   Posted 8/24/2007 10:53 AM (GMT -7)   
I concur with Old Hat - take thee to a dentist
ASAP.  I did have a huge abbsess on my palette.  Very uncomfortable.
 
Good Luck and much love
 
bob
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 10:24 AM (GMT -7)
There are a total of 2,903,989 posts in 318,704 threads.
View Active Threads


Who's Online
This forum has 158116 registered members. Please welcome our newest member, Cindy Cauley.
393 Guest(s), 14 Registered Member(s) are currently online.  Details
Michelejc, PeteZa, oldbeek, TAD4207, island time, eldonkey, Girlie, Laugh and live, Skypilot56, TxBart, Mergirl, PA_grandma, RocketMan12, Tim Tam